MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN NORTH HAVEN-MFG ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30AV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a lobectomy.After firing, they noticed bleeding from the second staple line at the pulmonary vein and the third staple line at upper middle lobe of the lung.The bleeding was arrested with an electrosurgical knife.No air leak was confirmed using a leak test.Subsequent firings with different reloads were successful.Patient status is alive, no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection and functional evaluation of the device had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a lobectomy.After firing, they noticed bleeding from the second staple line at the pulmonary vein and the third staple line at upper middle lobe of the lung.The bleeding was arrested with an electrosurgical knife and was not more than 500ccs.No air leak was confirmed using a leak test.Subsequent firings with different reloads were successful.Patient status is alive, no injury.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7152236
Report Number1219930-2017-10577
Device Sequence Number19045984
Product Code GDW
UDI-Device Identifier20884521186092
UDI-Public20884521186092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberEGIA30AV
Device Catalogue NumberEGIA30AV
Device Lot NumberN7E0655KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1